ritalin for treating fatigue
Posted 06 February 2012 - 07:07 PM
thanks for your help
Posted 20 February 2012 - 11:59 AM
The mirapex side effect is very common and, as you mentioned, depression comes with the disease. The tough part to figure out is: is the Mirapex causing all the fqtigue or is the depression a contributing factor? I would go about this in a step-wise fashion.
I would try to take care of the depression first. The reason is that it can come with the disease and depression can cause fatigue, sleep issues, pain, mood, etc.. An ant-depressant like celexa, effexor, or lexapro cqn help with this.
It is best to try to treat issues of the disease than to treat side effects of other medications used for the disease. The anti-depressant mqy take 4-6 weeks to show effectiveness, so patience is the key.
As far as treqting just the fatigue, ritalin is a good choice to start with. Just make sure the last dose is not taken any later than 4-5 pm, because we don't want him up all night. Another good medication is adderall xr. It is just once in the morning and lasts most of the day.
Adderall xr and ritalin both come in a variety of strengths, so the Dr may start with a low dose and slowly increase if needed (the start low, go slow method) which is used with many PD medications.
Keep me updated.
my husband is on mirapex er 3mg daily, 53yrs, one of the biggest problems from the PD is fatigue,before mirapex and really no different . I listened to a web cast by dr Friedman about fatigue. He uses ritalin Bid with some of his patience to help with fatigue. what is your opinion if already taking mirapex, he is also apathetic and we were thinking of trying an antidepressant. I know we should just do one at a time. Fatigue is what will cause him to loose his job so treating that if possible seems most important, but drug interactions are different and I know different people react differently. That was the first thing I have come across even suggesting trying something to help fatigue.
thanks for your help
Mark R. Comes R.Ph.
"Ask The Pharmacist"
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users